MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EG6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EG6+ CARTRIDGE
Catalog Number 03P77-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 01/31/2017.Retain product was tested and functioning according to specification.Return product was not available for investigation.Investigation: a review of the device history record (dhr) confirmed that the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing met the acceptance criteria outlined in q04.01.003 rev.Z, appendix 1- product complaint level 2 and level 3 investigation procedure.Customer complaint was not reproduced.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.There are no repeats on the i-stat.The i-stat was reported as > 9 and the laboratory was reported on normal, with no specific value provided.Results for potassium are affected by the amount of time the sample is allowed to stand before testing, hemolysis, sample type (serum versus plasma) and interfering substances (bromide, sodium thiosulfate).There is not enough information to determine whether an i-stat product malfunction occurred.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat eg6+ cartridges that yielded suspected discrepant potassium (k) result on a patient.There were no injuries associated with this event.There was no additional patient information available at the time of this report.Return product is not available for investigation.Method: i-stat, test time: unk, k: >9.0.Results lab: normal (a precise result is not available).Follow up testing was done in the lab.Results lab: normal (a precise result is not available).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT EG6+ CARTRIDGE
Common Device Name
EG6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6931087
Report Number2245578-2017-00503
Device Sequence Number461874
Product Code CHL
UDI-Device Identifier10054749000057
UDI-Public(01)10054749000057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Catalogue Number03P77-25
Device Lot NumberW16132
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1